Missouri, 2006

Hail in Missouri, June 4 to 5, 2006

June 4 to 5, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 4, 4:43 PM CST, 6 hours 21 minutes earlier.

Area forecast discussion, Jun 4, 4:43 PM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 PM CDT SUN JUN 4 2006

.DISCUSSION...
WEAK CIRCULATION STILL EVIDENT ON REGIONAL RADAR AND SATELLITE
IMAGERY JUST NORTH OF SPRINGFIELD. LACK OF DAYTIME HEATING DUE TO
THE EXTENSIVE CLOUD COVER TODAY HAS KEPT INSTABILITY ALMOST
NON-EXISTENT ACROSS MOST OF THE OZARKS AND SOUTHEAST KANSAS. ONLY
SOUTHEAST KANSAS AND THE LAKE OF THE OZARKS REGION HAS RECENTLY SEEN
ANY TYPE OF SUNSHINE FOR TEMPERATURES TO RISE INTO THE 70S AND 80S.
EVEN WITH THESE INCREASED TEMPERATURES...INSTABILITY REMAINS
LIMITED AND AFTERNOON HAZARDOUS WEATHER OUTLOOK HAS ALREADY
DIMINISHED ANY SIGNIFICANT THUNDERSTORMS ACTIVITY THROUGH THE
AFTERNOON AND EVENING HOURS. SPC HAS ONLY HIGHLIGHTED FAR SOUTHEAST
KANSAS FOR ANY TYPE OF SEVERE WEATHER HAZARDS...AND EVEN THIS AREA
SEEMS TO BE WEAK FOR ORGANIZED SEVERE WEATHER AS OF 130 PM.

MAIN FORECAST CONCERNS DEAL WITH AREAL COVERAGE OF PRECIPITATION
THROUGH THIS EVENING...AND THE COLD FRONT AS IT MOVES ACROSS THE
REGION TUESDAY AFTERNOON.

AS WITH PREVIOUS FORECASTS...NORTHWEST FLOW HAS ALLOWED FOR SEVERAL
DISTURBANCES TO CAUSE A WIDER AREAL EXTENT OF PRECIPITATION DURING
THE EARLY MORNING HOURS DUE TO THE PROXIMITY OF THE LOW LEVEL JET.
HOWEVER...WITH A WEAK FRONTAL BOUNDARY ACROSS EASTERN MISSOURI AND
HIGH PRESSURE BUILDING SOUTHWEST TOWARD THE MISSISSIPPI VALLEY
REGION TONIGHT...BELIEVE LOW LEVEL JET WILL LIKELY SET UP FURTHER
WESTWARD THAN LAST NIGHT. THEREFORE...ONLY KEPT IN 15/24% CHANCES OF
RAINFALL FOR FAR SOUTHWEST MISSOURI AND SOUTHEAST KANSAS DURING THE
OVERNIGHT HOURS. TEMPERATURES SHOULD RISE A FEW MORE DEGREES MONDAY
AS THE MAIN CLOUD COVER AND PRECIPITATION FIELD REMAINS WEST OF THE
AREA.

ALL MODELS CONTINUE TO PUSH A COLD FRONT (MODIFIED AT BEST) ACROSS
THE REGION LATE TUESDAY AFTERNOON/EVENING. LATE MONDAY NIGHT AND
INTO TUESDAY MORNING LOW LEVEL JET WILL LIKELY DEVELOP AN AREA OF
CONVECTION ACROSS THE PLAINS...AND DIVE THIS SYSTEM SOUTHEAST ACROSS
OUR REGION BY TUESDAY MORNING/AFTERNOON. SEVERE WEATHER THREAT
REMAINS IN QUESTION DUE TO THE AMOUNT OF INSTABILITY AS CLOUD
COVER/PRECIPITATION FIELD WILL LIKELY BE EXTENSIVE. LATER SHIFTS
WILL NEED TO REEVALUATE INSTABILITY PARAMETERS ON TUESDAY AFTERNOON
AS SHEAR PARAMETERS WILL BE SIGNIFICANT ENOUGH FOR ORGANIZED
CONVECTION.

EXTENDED PERIOD REMAINS UNCERTAIN DUE TO THE PROXIMITY OF UPPER
RIDGE AND HOW THE MEAN TROUGH ACROSS THE EASTERN U.S. BEGINS TO LIFT
OUT. HAVE KEPT WITH PREVIOUS FORECAST WITH LOW END PERCENTAGES...AND
TEMPERATURES RISING BACK TO NEAR OR SLIGHTLY ABOVE NORMAL BY THE END
OF THE WEEK/WEEKEND.

JLT

&&

.AVIATION...

FOR THE 00Z TAFS...SOME MID/UPPER CLOUDS REMAINING FROM EARLIER
THUNDERSTORM COMPLEX WHICH PUSHED THROUGH.  SOME LIGHT ECHOES
SHOWING UP ON WSR-88D OVER EASTERN KANSAS...HOWEVER OBSERVATIONS
SITES NOT PICKING UP ANYTHING MEASUREABLE.  HAVE LEFT OUT ANY
MENTION OF PRECIPITATION IN THE 00Z TAFS FOR NOW.

LINDENBERG
&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 4, 6:57 PM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT SUN JUN 4 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
757 PM CDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG A BOUNDARY FROM
ROLLA TO EMINENCE THROUGH THE LATE EVENING HOURS.  AS THE
INSTABILITY DECREASES THIS EVENING WITH THE LOSS OF DAYTIME
HEATING...THE STORMS SHOULD SUBSIDE.  HEAVY RAINFALL WITH AMOUNTS
OF AN INCH TO INCH AND A HALF WILL BE POSSIBLE WITH THE STRONGER
STORMS...HOWEVER STORMS SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PERIODIC CHANCES OF THUNDERSTORMS WILL EXIST THROUGH AT LEAST
TUESDAY NIGHT. AT THIS TIME THE GREATEST CHANCE OF THUNDERSTORMS
APPEARS TO BE DURING THE DAY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

The radar

The Springfield radar (KSGF), 53 km away, was scanning. The volume nearest the first event began at 05:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dade

When
June 4, 11:04 PM CST to June 5, 11:04 PM CST
Where
Dade County, Lockwood
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.383, -93.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516403.